On Commutative Characterization of Graph Operation with Respect to Metric Dimension

Liliek Susilowati, Mohammad Imam Utoyo, Slamin Slamin


Let  G be a connected graph with vertex set V(G) and W={w1, w2, ..., wm} ⊆ V(G). A representation of a vertex v ∈ V(G) with respect to W is an ordered m-tuple r(v|W)=(d(v,w1),d(v,w2),...,d(v,wm)) where d(v,w) is the distance between vertices v and w. The set W is called a resolving set for G if every vertex of G has a distinct representation with respect to W. A resolving set containing a minimum number of vertices is called a basis for G. The metric dimension of G, denoted by dim (G), is the number of vertices in a basis of G. In general, the comb product and the corona product are non-commutative operations in a graph. However, these operations can be commutative with respect to the metric dimension for some graphs with certain conditions. In this paper, we determine the metric dimension of the generalized comb and corona products of graphs and the necessary and sufficient  conditions of the graphs in order for the comb and corona products to be commutative operations with respect to the metric dimension.


comb product; commutative with respect to metric dimension; corona product; generalized comb and corona products; metric dimension basis

Full Text:



Chartrand, G., Eroh, L., Johnson, M.A. & Oellermann, O.R., Resolvability in Graphs and the Metric Dimension of a Graph, Discrete Appl. Math., 105, pp. 99-113, 2000.

Saputro, S.W., Mardiana, N. & Purwasi, I.A., The Metric Dimension of Comb Product Graph, Graph Theory Conference in Honor of Egawa’s 60th Birthday, September 10th-14th, 2013, http://www.rs.tus.ac.jp/ egawa_60th_birthday/abstract/contributed_talk/Suhadi_Wido_Saputro.pdf, (22 October 2013).

Godsil, C.D. & McKay, B.D., A New Graph Product and Its Spectrum, Bulletin of the Australian Mathematical Society, 18, pp. 21-28, 1978.

Frucht, R. & Harary, F., On The Corona of Two Graphs, Aequationes Mathematicae, 4(3), pp. 322-325, 1970.

Iswadi, H., Baskoro, E.T. & Simanjuntak, R., On the Metric Dimension of Corona Product Graphs, Far East Journal of Mathematical Sciences, 52(2), pp. 155-170, 2011.

Rodriguez-Velazquez, J.A., Gomez, C.G., & Barragan-Ramirez, G.A., Computing the Local Metric Dimension of Graph From The Local Metric Dimension of Primary Subgraph, arxiv:1402.0177v1[math. CO], (2 February, 2014).

Susilowati, L., Slamin, Utoyo, M.I. & Estuningsih, N., The Similarity of Metric Dimension and Local Metric Dimension of Rooted Product Graph, Far East Journal of Mathematical Sciences, 97(7), pp. 841-856, 2015.

DOI: http://dx.doi.org/10.5614%2Fj.math.fund.sci.2017.49.2.5


  • There are currently no refbacks.

View my Stats

Creative Commons License
This work is licensed under a Creative Commons Attribution-NoDerivatives 4.0 International License.